Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 454, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 10:02 PM CDT for Lamar County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 10:02 PM CDT (03:02 UTC)
- Expired
- Jul 20, 2000, 10:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:10 PM CDT | Thunderstorm Wind | Lumberton, MS | A few trees were blown down and caused some minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WUUS54 KJAN 210303 SVRJAN MSC073-210330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1002 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1030 PM CDT * AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LUMBERTON...MOVING EAST-SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL CONTINUE TO BE... NEAR LUMBERTON THROUGH 1020 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:40 PM CDT, 22 minutes earlier.
Area forecast discussion, Jul 20, 9:40 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 940 PM CDT THU JUL 20 2000 FINALLY GETTING CAUGHT UP AND HAVE PUT OUT LSRJAN FOR SEVERE WEATHER REPORTS RECEIVED UP TO NOW FROM EARLIER TODAY. BOUNDARY PRODUCED FROM SQUALL LINE THAT MOVED THROUGH TN/N MS/N AL HAS NOW DRIVEN DOWN INTO THE HATTIESBURG/COLUMBIA AREAS WHERE ISOLATED...BUT NOT SEVERE STORMS STILL ARE HANGING ON IN AREA OF BEST LOW LEVEL CONVERGENCE AND INSTABILITY. THESE STORMS SHOULD EITHER DISSIPATE OR MOVE SOUTH TOWARDS THE COAST IN THE NEXT HOUR OR TWO. WILL GET ZONE UPDATES FOR CENTRAL AND SOUTH ZONES OUT ASAP TO REMOVE TSTORM WORDING. CONTINUING PARTLY CLOUDY WORDING WITH CLOUD DEBRIS FROM PREVIOUS STORMS STILL LINGERING AROUND PER IR SATELLITE DATA. ALL OTHER FORECAST ELEMENTS SEEM IN LINE AND WILL LEAVE ALONE...EXCEPT MAYBE A FEW MINOR TWEAKS TO WINDS HERE AND THERE. .JAN... AR...NONE. LA...NONE. MS...NONE. 05/
In the hours before
Special weather statement, Jul 20, 6:30 PM CDT, 3 hours 32 minutes before
MSZ028>033-037>039-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT THU JUL 20 2000 SEVERE THUNDERSTORM WATCH 600 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST MISSISSIPPI. THE COUNTIES CANCELLED ARE: MONTGOMERY...WEBSTER...CLAY... LOWNDES...OKTIBBEHA...CHOCTAW...ATTALA...WINSTON...AND NOXUBEE.
Local storm report, Jul 20, 9:24 PM CDT, 38 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT WED JUL 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0330 PM MS WIND DAMAGE
07/20/00 WINSTON TREES BLOWN DOWN ONTO A
POWER LINE AT INTERSECTION
0333 PM MS .88 INCH HAIL
07/20/00 NOXUBEE NICKEL HAIL ALONG HIGHWAY
14 10E OF MACON
0335 PM SHUBUTA MS WIND DAMAGE
07/20/00 CLARKE TREES AND LARGE LIMBS DOWN
0337 PM MERIDIAN MS WIND DAMAGE
07/20/00 LAUDERDALE SHINGLES BLOW OFF ROOF OF
HOUSE AND TREES DOWN
0340 PM MS .75 INCH HAIL
07/20/00 KEMPER DIME HAIL IN NE PORTION OF
THE COUNTY
0355 PM COLLINSVILLE MS .88 INCH HAIL
07/20/00 LAUDERDALE NICKEL HAIL IN
COLLINSVILLE
0356 PM MS WIND DAMAGE
07/20/00 CLAY TREES DOWN ON HWY 47 NEAR
WEST POINT
0415 PM BROOKSVILLE MS WIND DAMAGE
07/20/00 NOXUBEE POWER LINES DOWN IN
BROOKSVILLE
0418 PM MS WIND DAMAGE
07/20/00 LOWNDES TREES AND POWER LINES DOWN
THROUGHOUT THE COUNTY
0430 PM MS WIND DAMAGE
07/20/00 CLAY TREES AND POWER LINES DOWN
IN WEST POINT
0440 PM MS TORNADO
07/20/00 OKTIBBEHA BARN BLOWN DOWN WITH
QUARTER MILE PATH IN
EASTERN PART OF THE COUNTY
0440 PM MS WIND DAMAGE
07/20/00 LAUDERDALE TREES AND POWERLINES DOWN
THROUGHOUT THE COUNTY
0515 PM JAYESS MS WIND DAMAGE
07/20/00 LAWRENCE TREES DOWN
0625 PM MS WIND DAMAGE
07/20/00 JONES TREE BLOWN DOWN ONTO A
HOUSE 6 MILES SOUTH OF
LAUREL
0705 PM SANDERSVILLE MS WIND DAMAGE
07/20/00 JONES TREES AND POWERLINES DOWN
0825 PM PETAL MS
07/20/00 FORREST WOMAN STRUCK BY
LIGHTNING...CONDITION
UNKNOWN
)Local storm report, Jul 20, 9:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT WED JUL 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0330 PM MS WIND DAMAGE
07/20/00 WINSTON TREES BLOWN DOWN ONTO A
POWER LINE AT INTERSECTION
0333 PM MS .88 INCH HAIL
07/20/00 NOXUBEE NICKEL HAIL ALONG HIGHWAY
14 10E OF MACON
0335 PM SHUBUTA MS WIND DAMAGE
07/20/00 CLARKE TREES AND LARGE LIMBS DOWN
0337 PM MERIDIAN MS WIND DAMAGE
07/20/00 LAUDERDALE SHINGLES BLOW OFF ROOF OF
HOUSE AND TREES DOWN
0340 PM MS .75 INCH HAIL
07/20/00 KEMPER DIME HAIL IN NE PORTION OF
THE COUNTY
0355 PM COLLINSVILLE MS .88 INCH HAIL
07/20/00 LAUDERDALE NICKEL HAIL IN
COLLINSVILLE
0356 PM MS WIND DAMAGE
07/20/00 CLAY TREES DOWN ON HWY 47 NEAR
WEST POINT
0415 PM BROOKSVILLE MS WIND DAMAGE
07/20/00 NOXUBEE POWER LINES DOWN IN
BROOKSVILLE
0418 PM MS WIND DAMAGE
07/20/00 LOWNDES TREES AND POWER LINES DOWN
THROUGHOUT THE COUNTY
0430 PM MS WIND DAMAGE
07/20/00 CLAY TREES AND POWER LINES DOWN
IN WEST POINT
0440 PM MS TORNADO
07/20/00 OKTIBBEHA BARN BLOWN DOWN WITH
QUARTER MILE PATH IN
EASTERN PART OF THE COUNTY
0440 PM MS WIND DAMAGE
07/20/00 LAUDERDALE TREES AND POWERLINES DOWN
THROUGHOUT THE COUNTY
0515 PM JAYESS MS WIND DAMAGE
07/20/00 LAWRENCE TREES DOWN
0625 PM MS WIND DAMAGE
07/20/00 JONES TREE BLOWN DOWN ONTO A
HOUSE 6 MILES SOUTH OF
LAUREL
0705 PM SANDERSVILLE MS WIND DAMAGE
07/20/00 JONES TREES AND POWERLINES DOWN
0825 PM PETAL . MS
07/20/00 FORREST WOMAN STRUCK BY
LIGHTNING...CONDITION
UNKNOWNThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Jul 20, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Jul 21, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Jul 21, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Jul 21, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Jul 21, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 36 min |
| Jul 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 35 min |
| Jul 21, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Jul 21, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 24 min |
| Jul 21, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Jul 21, 4:36 PM CDT | Flash Flood Warning | JAN | Forrest | 84 min |
| Jul 21, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Jul 21, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Jul 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.